UPDATE: Two Milton Teens Hospitalized After Consuming Unknown Drug
In May of this year, two teens from Milton were hospitalized after consuming an unknown drug.
According to police, on May 15, 2019, officers located two unconscious 18-year-old males outside of a home in Milton.
Police say both teens were showing obvious signs of a suspected overdose.
Officers administered Naloxone to both victims, who were then transported by ambulance to hospital, and have since recovered.
"The two teens have since reported that they believed they were consuming a substance called salvia," reads a recent Halton Police press release.
Following this incident, police submitted a number of samples to Health Canada and the Center for Forensic Sciences for analysis to identify the cause of these two overdoses.
It was revealed that the teens were not exposed to an opioid, but did ingest synthetic cannabinoids.
This information has been shared with the Region of Halton Health Department.
"Synthetic cannabinoids are man-made chemicals that mimic the effects of cannabis," reads the release. "Products that contain synthetic cannabinoids, such as Spice and K2 are often smoked for the cannabis-like effect but are dangerous because there is no quality control in the preparation and packaging process. The contents of most synthetic cannabinoids are unknown, untested and can change from product to product."
The release continues to explain that: "Synthetic cannabinoids are illegal in Canada, and unregulated. Health Canada recommends avoiding the consumption of these products as they can cause severe illness and even death. There is no safe way to use synthetic cannabinoids."
Police are now reminding the public to be aware of the signs of a suspected overdose. These signs, according to police, are as follows.
- difficulty walking, talking, or staying awake
- blue lips or nails
- very small pupils
- cold and clammy skin
- dizziness and confusion
- extreme drowsiness
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- inability to wake up, even when shaken or shouted at
"An overdose is a medical emergency," reads the release. "If you have a friend or family member who uses drugs and you witness an overdose, call 9-1-1. First responders are here to assist."
For more information, click here.
- Police are searching for a missing 10-year-old girl from Oakville
- Streets closing for march against anti-Black racism in Burlington
- Thousands take to Burlington streets to march against racism
- CAUGHT ON VIDEO: 401 completely closed in both directions due to collision in Milton
- Looming cold front will bring an end to scorching hot temperatures in Halton
- Two Teenagers Found Unconscious After Suspected Overdose
- Police detect new substance posing overdose risk in Halton
- Milton Inmate Pens Thank-You Letter to Police After Suspected Opioid Overdose
- Halton police report recent surge in overdoses in the region
- Halton Police to Carry Anti-Overdose Drug Naloxone